MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8811313010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the day of the event, when the nurse was performing the peritoneal dialysis heparin saline flushing for the patient, it was found that the catheter ruptured and leaked water at about 3cm of the front section at the connection between the peritoneal dialysis catheter and the peptide connector.The dialysis catheter was immediately clamped and was reported to the doctor, then replaced the titanium connector and used it normally.The patient had an infection due to the event.
 
Event or Problem Description
According to the reporter, on the day of the event, when the nurse performed the peritoneal dialysis heparin saline flushing, the catheter ruptured and leaked water at about 3cm from the front section at the connection between the peritoneal dialysis catheter and the peptide connector.There was nothing else unusual observation on the device prior to use.No additional damages were found where the leak occurred, and no excessive force was used on the device.No other products were utilized with the device, and no cleaning agent typically used to clean the device in its entirety.Tego was not utilized, nor was any prescribed or over-the-counter treatment.The patient was not responsible for catheter maintenance and did not use any cleaning agent or antibiotic on the catheter.Sepsiderm was not used.As a remedial action, the dialysis catheter was immediately clamped, reported to the doctor, and replaced the titanium connector, which was then discarded.A repair kit was not used.The treatment was completed after the remedial action.There was no blood loss, and no transfusion was performed.The patient developed an infection due to the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21028316
Report Number1282497-2024-20058
Device Sequence Number4008153
Product Code FJS
UDI-Device Identifier10884521004085
UDI-Public10884521004085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8811313010
Device Catalogue Number8811313010
Device Lot Number2227200255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/15/2025
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age55 YR
Patient SexFemale